Thunderstorm Wind, Hartford
- When
- July 19, 2:44 PM EST
- Where
- Hartford County, Bristol
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.670, -72.950
Numerous trees and wired downed.
A quick-moving storm downed trees and wires in Hartford County on July 19th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A quick-moving storm downed trees and wires in Hartford County on July 19th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 19, 9:12 AM EST, 5 hours 32 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
1012 AM EDT THU JUL 19 2007
.SYNOPSIS...
TEMPERATURES NEAR NORMAL INTO EARLY NEXT WEEK...THEN HOT WEATHER MAY
RETURN MIDDLE OF NEXT WEEK. WIDESPREAD RAIN...HEAVY AT TIMES TONIGHT
AND EARLY FRIDAY. OTHERWISE...MAINLY DRY WEATHER.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
MAIN FORECAST CONCERN FOR TODAY IS THE POSSIBILITY OF SEVERE
CONVECTION. IT IS STILL UNCLEAR HOW THINGS WILL SHAKE OUT THIS
AFTERNOON DUE TO THE UNCERTAINTY ON HOW UNSTABLE IT WILL GET.
STRATUS AND FOG CONTINUE TO BURN OFF THIS MORNING...WHICH ARE
REVEALING BREAKS OF SUN. HOWEVER...A FAIRLY LARGE CANOPY OF MID AND
HIGH LEVELS CLOUDS EXISTS JUST TO THE WEST AND ARE MOVING EASTWARD.
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE ALREADY OCCURRING ACROSS A
GOOD PORTION OF NEW YORK STATE.
WE GENERALLY LOOK FOR A COMBINATION OF INSTABILITY AND SHEAR TO
SUPPORT A WIDESPREAD SEVERE THUNDERSTORM EVENT. THERE IS LITTLE DOUBT
THAT WE WILL HAVE THE DEEP LAYER SHEAR TODAY...ON THE ORDER OF 40 TO
45 KT. LOW LEVEL SHEAR WILL INCREASE AS WELL OWING TO THE
STRENGTHENING LOW LEVEL JET AHEAD OF THE APPROACHING SHORT WAVE. THE
MID LEVEL SHEAR VALUES WILL BE STRONG ENOUGH TO SUPPORT A FEW
SUPERCELLS...AND THE INCREASING LOW LEVEL SHEAR VALUES WILL
CONTRIBUTE TO RATHER LONG HODOGRAPHS AS THE DAY WEARS ON. IF WE COULD
GET A FEW DISCRETE ORGANIZED CELLS TO DEVELOP...THEN THE LOW LEVEL
SHEAR WOULD SUPPORT AN ISOLD TORNADO OR TWO...ESPECIALLY IN THE
VICINITY OF ANY LOW LEVEL BOUNDARIES OR TERRAIN FEATURES THAT CAN
RESULT IN LOCALLY BACKED SFC WINDS. HOWEVER...THE PROBLEM BECOMES THE
INSTABILITY. WITH ONLY PARTIAL SUNSHINE TODAY AND VERY WEAK MID LEVEL
LAPSE RATES IN PLACE...IT WILL BE HARD TO MUSTER UP MODERATE TO
STRONG INSTABILITY. THIS WILL HAVE TO BE WATCHED HOUR BY HOUR...BUT
PRESENT TRENDS INDICATE THAT STRONG INSTABILITY WILL BE HARD TO COME
BY. THEREFORE...WILL NOT GO WITH A FULL-BORE SEVERE WEATHER EVENT
TODAY UNLESS TRENDS DICTATE OTHERWISE. OF MAIN INTEREST TODAY WILL BE
TO SEE IF MINI-SUPERCELLS CAN DEVELOP IN THE RELATIVELY WEAK
INSTABILITY...SIMILAR TO WHAT HAPPENED ON 7/12/06. A TORNADO OCCURRED
IN WESTCHESTER COUNTY NY IN A SIMILAR AIRMASS.
TORRENTIAL DOWNPOURS WITH LOCALIZED FLOODING SEEMS TO BE MORE OF A
CERTAINTY.
EKSTER
&&
.SHORT TERM /10 PM THIS EVENING THROUGH 6 AM FRIDAY/...
COLD FRONT NUDGES ITS WAY THROUGH SOUTHERN NEW ENGLAND
TONIGHT...PROVIDING ENOUGH OF A FOCUS TO KEEP SHOWERS AND TSTMS IN
THE FORECAST TONIGHT. SOME HEAVY RAIN WILL BE POSSIBLE.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FRIDAY...
DEEP LAYER TROPICAL MOISTURE IN THE FORM OF PWATS GREATER THAN 2
INCHES LINGERS OVER SOUTHEAST MA ALONG AND AHEAD OF DEPARTING COLD
FRONT. THEREFORE...SHOWERS AND TSTMS WITH EMBEDDED VERY HEAVY RAIN
POSSIBLE FRI ACROSS SOUTHEAST MA...ESPECIALLY CAPE COD AND THE
ISLANDS. IN ADDITION...GIVEN STRONG FRONTAL CONVERGENCE COUPLED WITH
UPPER LEVEL DIVERGENCE AND THE PRESENCE OF DEEP LAYER TROPICAL
MOISTURE...LOCALIZED MINOR FLOODING IS POSSIBLE ACROSS THE AREA
MENTIONED ABOVE FRI.
SEVERE WEATHER THREAT FRI APPEARS LOW AS BOTH NAM AND GFS INDICATE A
SOLID OVERCAST IN THE PREFRONTAL AIRMASS. THEREFORE...NOT EXPECTING
MUCH DESTABILIZATION. NAM AND GFS CONFIRM THIS WITH 0-3 KM MIXED
LAYER CAPE LESS THAN 100J/KG. AS A RESULT...THINKING ANY CONVECTION
WILL BE ELEVATED WITH HIGHEST POPS FROM BOSTON-PROVIDENCE TO CAPE
COD...AND MAINLY IN THE AM WITH A DRYING TREND DURING THE AFTERNOON
FROM NORTHWEST TO SOUTHEAST AS COLD FRONT MOVES ACROSS THE REGION.
IN ADDITION...SEAS ARE EXPECTED TO BUILD TO BETWEEN 6 AND 9 FEET
EARLY FRI ACROSS OUR SOUTHERN WATERS...IN RESPONSE TO GUSTY S-SW
WINDS TONIGHT AND EARLY FRI. MAY NEED A HIGH SURF ADVISORY FOR
PORTIONS OF THE SOUTH COAST. THE RISK FOR RIP CURRENTS APPEARS HIGH
FOR BEACHES ALONG THE SOUTH COAST FRIDAY AND INTO SAT. DESPITE
SUBSIDING SEAS SAT...THE RISK MAY BE GREATER SAT GIVEN FAVORABLE
BEACH WEATHER IS EXPECTED.
SATURDAY AND SUNDAY...
GOOD MODEL AGREEMENT ON COLD FRONT REMAINING OFFSHORE SAT. THE
COMBINATION OF THE FRONT OFFSHORE AND COOL POOL ALOFT WELL WEST OF
THE REGION WILL PROVIDE A NICE DRY DAY FOR SOUTHERN NEW ENGLANDERS.
VERY COMFORTABLE CONDITIONS IN THE POST FRONTAL AIRMASS WITH DEW
POINTS FALLING INTO THE 50S ALONG WITH TEMPS MAINLY IN THE UPPER 70S
TO LOW 80S.
MONDAY THROUGH WEDNESDAY...
MODELS COMING INTO BETTER AGREEMENT THIS PERIOD...ALTHOUGH STILL
SOME UNCERTAINTY EARLY IN THE PERIOD...AS GFS AMPLIFIES MID LEVEL
TROF YIELDING MID LEVEL FLOW TO BACK ENOUGH FOR OFFSHORE FRONT TO
RETROGRADE CLOSE TO EASTERN MA. IN ADDITION...GFS SPINS UP A SURFACE
LOW ALONG THIS FRONT WHICH PASSES CLOSE TO EASTERN MA SUNDAY NIGHT AND
MON. HOWEVER...THE 00Z GGEM/UKMET AND ECMWF ARE MORE PROGRESSIVE
WITH THE LONG WAVE TROF AXIS...KEEPING SURFACE FRONT AND ANY WAVE
DEVELOPMENT OFFSHORE. THEREFORE...MOST LIKELY SCENARIO THIS PERIOD
IS FOR A DRY FORECAST.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
CIGS AND VSBYS WILL CONTINUE TO IMPROVE THIS MORNING.
PERIODS OF SHOWERS WITH SCATTERED THUNDERSTORMS EXPECTED TO MOVE FROM
WEST TO EAST THIS AFTERNOON AND EVENING. LOCALLY HEAVY DOWNPOURS AND
GUSTY WINDS THE MAIN THREAT...BUT COULD ALSO ENCOUNTER SMALL HAIL IN
SOME OF THE STRONGER STORMS. MVFR CONDITIONS EXPECTED TO DEVELOP
THROUGH THE AFTERNOON AND PERSIST THROUGH TONIGHT.
OUTLOOK FOR FRIDAY THROUGH MONDAY...
VFR CONDITIONS ACROSS THE INTERIOR FRI...BUT IFR/MVFR CONDITIONS MAY
HANG TOUGH ON THE CAPE AND ISLANDS WITH SOUTHWEST FLOW OFF THE OCEAN
AHEAD OF ADVANCING COLD FRONT. IN ADDITION...TSTMS ARE POSSIBLE
ALONG AND AHEAD OF THIS FRONT.
MAINLY VFR CONDITIONS EXPECTED SAT...SUN AND MON. THERE IS A LOW
PROBABILITY OF MVFR CONDITIONS OVER CAPE COD AND NANTUCKET SUN NIGHT
AND MON...AS STALLED FRONT OFFSHORE MAY PIVOT WEST BACK TOWARD THE
MAINLAND AS LOW PRES DEVELOPS ON THE FRONT.
&&
.MARINE...
EXPECT VSBYS OVER THE WATERS TO IMPROVE A BIT TODAY...BUT IT LOOKS
LIKE FOG WILL PERSIST OVER MOST OF THE WATERS. SEAS AND WINDS WILL
REMAIN BELOW SCA CRITERIA DURING THE DAYLIGHT HOURS TODAY...BUT
INCREASE OVERNIGHT. SHOWERS AND TSTMS WILL ATTENDANT LIGHTNING THREAT
WILL INCREASE THIS AFTERNOON AND EVENING AND LAST OVERNIGHT.
FRIDAY THROUGH MONDAY...
LEFTOVER S-SW WIND WAVES OF 4 TO 7 FT EARLY FRI WILL TRANSITION TO
SWELLS LATER FRI. SHOWERS AND TSTMS WILL LIKELY MOVE ACROSS THE
WATERS EARLY FRI. IMPROVING WEATHER EXPECTED SAT AND SUN. THERE IS
A LOW PROBABILITY OF SHOWERS AND TSTMS SUN NIGHT INTO MON.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EDT FRIDAY
FOR ANZ232-235-237.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EDT FRIDAY
FOR ANZ233-234-250.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EDT FRIDAY
FOR ANZ254-255.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 506 AM EDT THU JUL 19 2007 ANZ236-CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-200915- NARRAGANSETT BAY-HARTFORD CT-TOLLAND CT-WINDHAM CT- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 506 AM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND OVERNIGHT. SOME THUNDERSTORMS MAY PRODUCE HAIL AND STRONG WIND GUSTS. THE BEST CHANCE FOR STRONG STORMS WILL BE IN NORTHERN CONNECTICUT...WESTERN AND CENTRAL MASSACHUSETTS...AND SOUTHWEST NEW HAMPSHIRE. HEAVY DOWNPOURS ARE ALSO POSSIBLE THIS EVENING AND TONIGHT...WHICH COULD CAUSE MINOR POOR DRAINAGE AND URBAN FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY DOWNPOURS FRIDAY MORNING ACROSS SOUTHEAST MASSACHUSETTS...WHICH INCLUDES CAPE COD AND THE ISLANDS. MINOR LOCALIZED FLOODING IS POSSIBLE. INCREASING SOUTHWEST WINDS THURSDAY NIGHT AND FRIDAY MAY RESULT IN AN ELEVATED RISK OF STRONG RIP CURRENTS ALONG THE SOUTH COAST SATURDAY AND POSSIBLY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR THIS EVENING AND OVERNIGHT. ANZ230>235-237-250-254-255-200915- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 506 AM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG THIS MORNING WILL RESULT IN POOR VISIBILITY ACROSS THE COASTAL WATERS OF SOUTHERN NEW ENGLAND. THUNDERSTORMS ARE POSSIBLE TONIGHT ALONG WITH ROUGH SEAS DEVELOPING WITH HEIGHTS OF 5 TO 8 FT BY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS MAY LINGER OVER THE COASTAL WATERS FRIDAY MORNING. IN ADDITION...ROUGH SEAS EARLY FRIDAY WILL BEGIN TO SUBSIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 246 PM EDT THU JUL 19 2007 CTZ002-191945- HARTFORD CT- 246 PM EDT THU JUL 19 2007 AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 14 MILES WEST OF BURLINGTON TO 19 MILES WEST OF BRISTOL...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF TORRINGTON TO 6 MILES EAST OF NEW MILFORD...MOVING EAST AT 30 MPH. THUNDERSTORMS WILL BE NEAR...BURLINGTON BY 310 PM EDT...AVON AND PLAINVILLE BY 320 PM EDT...AVON AND WEST HARTFORD BY 330 PM EDT... BLOOMFIELD AND WEST HARTFORD BY 340 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. MLE
The Brookhaven radar (KOKX), 90 km away, was scanning. The volume nearest the first event began at 19:45 UTC.
2 thunderstorm wind. Local standard time, as filed.
Numerous trees and wired downed.
Trees down blocking road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2007Every state in 2007This day in weather historyWarnings in Connecticut, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51389, 51390.